Would citalopram be linked to weight gain?

Possibly. Most people don't get weight gain taking citalopram. But some people do get it, and it is not uncommon . Then, the options are mangement with diet and excercize. taking a counteracting medication, or switching to another medication.

Related Questions

Citalopram and weight gain, a problem?

IN SOME PATIENTS YES. Depends also on the length of treatment. Read more...
Like with. Any of the medications in this class of drugs, SSRI's, can lead to weight gain. It doesn't mean that you should necessarily avoid it's use, remember, you can always monitor for this adverse effect and consider a therapeutic change if you experience concerning weight gain. Read more...
Possible side effect. Citalopram has been known to cause weight gain in some patients and weight loss in others. This doesn’t mean that you should stop taking the medication. Read more...

Is weight gain one of the side affects of celexa (citalopram)?

Yes rarely. In clinical studies on possible side effects of Celexa (citalopram) weight gain was reported in more than 1% of people.So it is possible in some. If you are having this side effect disuss with your prescribing doctor. Read more...

I've been prescribed a course of Citalopram Hydrobromide. What are the chances of weight gain? I have lost over 160lbs & I really don't to gain weight

Time Will Tell. This medication has a pretty good reputation for being weight "neutral", but there can be exceptions both ways. Dramatic increases in appetite and weight are very rare. Since most people need to take these medications long term, the key will be to monitor your weight over time. . Read more...

Can citalopram hbr cause weight gain?

Yes. In clinical trials, about 1% of patients gained weight and about 1% lost weight. A direct causal relationship between citalopram and weight change has not been shown. Read more...

Is 10mg citalopram likely to cause weight gain?

Yes, it possible. Some people are sensitive to the weight gain side effects of Celexa (citalopram) even in small doses. Usually it is rare at this dose but not impossible. But before you do anything make sure the weight gain is related to celexa (citalopram). You could try the old method of controlling what you eat and exercise and see if you still gain weight, then you can talk to your psychiatrist looking for options. Read more...

Is it actually true that citalopram will cause weight gain?

Unlikely. Weight gain with citalopram is uncommon. When it does occur in the ssri class of drugs in general, it tends to start 6 months or more into treatment. The reasons for this are not known. Hope this helps. Read more...

I have gained a lot of weight on celexa (citalopram). Does that cause weight gain and how can I lose it?

It can happen. Weight gain is a possible side effect with celexa. You might talk to your physician about the possibility of changing from Celexa to it's sister drug- lexapro (escitalopram). It may be more weight neutral for you. But, the only way to get the extra weight off is the good old fashioned way: exercise and ensuring that calories burned exceeds caloric intake. Good luck. Read more...

Why does celexa (citalopram) cause weight gain? I take 60mg and have not been eating any more than usual and keep gaining weight

It's complicated. Celexa is actually more weight-neutral than other antidepressants like tricyclics, paxil, (paroxetine) or remeron. People vary in their responses, with some losing weight on it and others gaining. Weight gain on antidepressants may be connected with affinity for histamine receptors, as this increases hypothalamic amp kinase which stimulates orexin, an appetite-inducing hormone. http://tinyurl.com/kk53lup. Read more...